New York, 2015Hail and Damaging Winds in New York, September 3, 2015
September 3, 2015 · NWS ALY · 15 events in 2 counties and zones
An unusually hot and humid air mass was situated over eastern New York during the afternoon on Thursday, September 3rd. With temperatures in the upper 80s F, the atmosphere became quite unstable.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unusually hot and humid air mass was situated over eastern New York during the afternoon on Thursday, September 3rd. With temperatures in the upper 80s F, the atmosphere became quite unstable. With no large-scale weather systems close enough to produce widespread activity, thunderstorms were fairly isolated across the region. However, one of these thunderstorms became severe, as it moved southward out of Saratoga County into Albany County during the mid-afternoon hours. This thunderstorm produced heavy rainfall and gusty winds over the populated Capital Region, causing tree damage in the Colonie area. Some of these trees fell on cars and power lines, causing power outages across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 3, 1:03 PM EST, 57 minutes earlier.
Area forecast discussion, Sep 3, 1:03 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
203 PM EDT THU SEP 3 2015
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS THE REGION THIS
AFTERNOON INTO TONIGHT. THIS WILL BE THE MAIN FOCUS MECHANISM FOR
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE BEST
PROBABILITIES ACROSS THE HIGHER TERRAIN. THEREAFTER...HIGH PRESSURE
BUILDS ACROSS THE REGION FOR THE HOLIDAY WEEKEND WITH MAINLY DRY
CONDITIONS AND ABOVE NORMAL TEMPERATURES.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 135 PM EDT...THE COLD FRONT CONTINUES TO MOVE SOUTHWARD
ACROSS THE ADIRONDACKS. THE 0-6 KM BULK WIND SHEAR CONTINUES TO
VERY WEAK WITH LESS THAN 20KTS OVER THE NRN TIER OF THE FCST AREA.
THE ISOLD CELLS THAT FORMED ALONG THE RIM OF THE FOOTHILLS OF THE
ADIRONDACKS HAVE EXHIBITED PULSE TYPE CHARACTERISTICS...AS THEY
TAP INTO MODERATE INSTABILITY IN THE 1000-2000 J/KG RANGE BASED ON
THE LATEST SPC MESO-ANALYSIS PAGE. THE STEEPER MID LEVEL LAPSE
RATES ARE WEST OF THE ALY FCST AREA TOO. THE BEST CLOUD TO GROUND
LTG IS WITH THE CELL OVER SRN LEWIS/NRN ONEIDA COUNTIES...WEST OF
THE FCST AREA. EXPECTING MAINLY ISOLD TO PERHAPS SCT SHOWERS AND
THUNDERSTORMS WITH A LOCALLY HEAVY BURST OF RAIN. CAN NOT RULE OUT
A ROGUE SEVERE DUE TO PCPN LOADING INTO THE CELLS...AND CAPE
VALUES OF 1000 J/KG ESPECIALLY NORTH AND WEST OF ALY. PWATS HAVE
RISEN INTO THE 1-1.5" RANGE...SO SOME LOCALLY HEAVY RAINFALL IS
POSSIBLE. IT IS INTERESTING THAT THE LATEST HRRR HAS THE
CONVECTION WEAKEN AS IS MOVES SOUTH OF THE CAPITAL REGION/MOHAWK
VALLEY...AND KEEPS IT ISOLD.
TEMPERATURES WERE ADJUSTED A FEW DEGREES UP INTO THE U80S FROM
THE CAPITAL DISTRICT SOUTH AND EAST DUE TO MORE HEATING...WITH
U80S TO NEAR 90F IN SOME OF THE VALLEYS AREAS...WITH LOWER TO M80S
OVER THE MTNS. FURTHER NORTH EXPECT M70S TO M80S.
TONIGHT RESIDUAL CONVECTION SHOULD DISSIPATE AS SURFACE
ANTICYCLONE BUILDS IN FROM NORTHEAST CANADA. TRENDS IN THE MODEL
SUITE SUGGEST LOW LEVEL MOISTURE FROM THE ENE TRAJECTORIES ALONG
WITH UPSLOPE CONDITIONS INTO THE GREENS...BERKS AND NW CT AND SLOW
MOVEMENT OF THE FRONTAL MOVEMENT SOUTH OF I90 COULD KEEP CLOUDS A
BIT LONGER AND PERHAPS AN ISOLATED SHOWER UNTIL SHORTLY AFTER
MIDNIGHT. MOS VALUES OVERNIGHT ARE VERY CLOSE AND A BLENDED
APPROACH WAS UTILIZED. FOG POTENTIAL IS NOT THAT CLEAR AT THIS
TIME AS WE WATCH THE POTENTIAL FOR STRATUS DEVELOPMENT.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
FRIDAY...STILL SOME QUESTION JUST HOW MUCH LOW LEVEL STRATUS WILL
BE ACROSS THE REGION AS THE GFS IS MORE AGGRESSIVE THAN THE NAM.
HOWEVER...THEY BOTH AGREE THE WEAKENING FRONTAL BOUNDARY MAY GET
HUNG UP ALONG THE I84 CORRIDOR WHERE WE WILL KEEP THE SLIGHT
CHANCE POPS AT THIS TIME ALONG WITH ADDITIONAL CLOUD COVERAGE.
OTHERWISE...BREAKS IN THE CLOUD COVERAGE AND AS H925-850 COOL OFF
FROM THE ENE INTO THE LOWER TEENS...THIS SHOULD YIELD EVEN COOLER
AFTERNOON HIGHS WITH NEAR 80F FOR VALLEY LOCATIONS WITH MAINLY 70S
FOR THE ENTIRE CWFA.
FRI NIGHT...A PLEASANT EVENING IS EXPECTED WITH GRADUAL CLEARING
TO MOSTLY CLEAR SKIES AND CALM WINDS...AS THE SFC HIGH MOVES OVER
NY AND NEW ENGLAND. IDEAL RADIATIONAL COOLING CONDITIONS WILL
OCCUR...AND LOWS WILL BE MAINLY IN THE LOWER TO M50S WITH A FEW
U40S IN THE SRN DACKS. SOME PATCHY OR AREAS OF RADIATIONAL FOG MAY
FORM...AND MAY NEED TO BE ADDED TO THE FCST LATER IN TIME FOR MORE
WIDESPREAD FOG.
SATURDAY...A GOOD DEAL OF SUNSHINE AS TEMPS WILL BE SLIGHTLY
WARMER THAN FRIDAY WITH A MID AND UPPER LEVEL RIDGE BUILDING IN
OVER THE NORTHEAST. A CLOSED ANTICYCLONE MAY SET UP OVER NY AND
NEW ENGLAND LATE IN THE DAY. H925-850 TEMPS REBOUND BACK INTO THE
MID TEENS CELSIUS ALONG WITH INCREASING SUBSIDENCE WITH THE MID
AND UPPER RIDGE...AND THE SFC ANTICYCLONE FOR 80S IN THE VALLEYS
AND 70S FOR THE TERRAIN.
SATURDAY NIGHT...BIG BUBBLE...LITTLE TROUBLE AS THE COMBINATION OF
CLEAR SKIES...CALM WINDS AND LONGER NOCTURNAL PERIOD SHOULD ALLOW
FOR RADIATIONAL FOG TO FORM ONCE AGAIN AND COULD BE EVEN MORE
WIDESPREAD. THIS WILL CONTINUE TO BE MONITORED AND EVALUATED IN
LATER FORECASTS. LOWS MAINLY INTO THE 50S FOR THE REGION.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG TERM PORTION OF THE FORECAST WILL FEATURE ABOVE NORMAL
TEMPERATURES AND BELOW NORMAL PRECIPITATION...CONTINUING THE TREND
FROM THE SHORT TERM.
A RIDGE OF HIGH PRESSURE AT ALL LEVELS OF THE ATMOSPHERE WILL
PROVIDE THE DRY AND VERY WARM CONDITIONS THROUGH AT LEAST LABOR DAY.
500 MB HEIGHTS AND 850 MB TEMPERATURES ARE FORECAST TO BE +1 TO +2
STDEV ACCORDING TO THE GEFS WHICH WILL RESULT IN MID LEVEL CAPPING
SUPPRESSING CONVECTION WITH PLENTY OF SUNSHINE. NORMAL HIGH
TEMPERATURES FOR ALBANY BY EARLY NEXT WEEK WILL BE THE MID
70S...HOWEVER WE WILL EXPERIENCE TEMPERATURES IN THE MID TO UPPER
80S...WITH SOME TEMPS POSSIBLY APPROACHING 90 IN PORTIONS OF THE MID
HUDSON VALLEY BY MONDAY. OVERNIGHT LOW TEMPERATURES SHOULD FALL INTO
THE 50S TO LOWER 60S FOR MON AM...THEN MAINLY LOWER/MID 60S FOR MON
NT/TUE AM ALTHOUGH SOME 50S COULD STILL OCCUR IN PORTIONS OF THE
ADIRONDACKS AND EASTERN CATSKILLS...AS WELL AS PORTIONS OF THE
SOUTHERN GREENS AND IN THE BERKSHIRES. HUMIDITY LEVELS SHOULD REMAIN
SOMEWHAT COMFORTABLE THROUGH MONDAY.
THE NEXT CHANCE OF ANY PRECIPITATION ARRIVES ON TUESDAY AS A
WEAKENING FRONTAL BOUNDARY APPROACHES FROM THE NORTH AND WEST.
LATEST MODELS SUGGEST THAT THIS FRONT WEAKENS QUITE A BIT BEFORE
REACHING OUR REGION...AS THE BEST UPPER LEVEL SUPPORT SHEARS WELL N
AND W OF THE REGION. THIS ENERGY SHOULD FLATTEN OUT THE UPPER LEVEL
RIDGE A BIT. WILL ONLY INCLUDE SOME SLIGHT CHANCE TO LOW CHC POPS
FOR THE ADIRONDACKS FOR LATE TUE...AND SLIGHT CHC TUE NT INTO WED
FOR MAINLY THE NORTHERN HALF OF THE REGION. TUESDAY MAX TEMPS SHOULD
STILL REACH THE MID/UPPER 80S FOR MOST AREAS...EXCEPT FOR LOWER 80S
ACROSS HIGHER ELEVATIONS. ONLY SLIGHTLY COOLER CONDITIONS WILL OCCUR
BEHIND THE FRONT...LEAVING WELL ABOVE NORMAL READINGS TO PERSIST.
OVERNIGHT MINS FOR TUE NT/WED AM SHOULD FALL INTO THE LOWER/MID
60S...EXCEPT FOR 50S ACROSS SOME HIGHER ELEVATIONS.
THERE ARE SOME INDICATIONS THAT A STRONGER COLD FRONT MAY APPROACH
THE REGION LATE NEXT WEEK...BUT THIS REMAINS UNCERTAIN. FOR NOW...
ABOVE NORMAL TEMPERATURES CAN BE EXPECTED TO CONTINUE THROUGH THE
NEXT 7-10 DAYS.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A WEAK COLD FRONT WILL SETTLE SOUTHWARD ACROSS THE TAF SITES THIS
AFTERNOON/EARLY EVENING. ISOLATED SHOWERS/THUNDERSTORMS WILL BE
POSSIBLE WITH OR JUST AHEAD OF THIS FRONT.
OUTSIDE OF ISOLATED SHOWERS/THUNDERSTORMS...VFR CONDITIONS ARE
EXPECTED AT THE KGFL/KPSF/KPOU/KALB TAF SITES THROUGH MUCH OF
TONIGHT. THE ISOLATED/SCATTERED NATURE OF THE CONVECTION THIS
AFTN/EVE MEANS IT IS DIFFICULT TO TIME WHEN ANY SHWR/TSTMS WILL
AFFECT A TAF SITE...SO HAVE ONLY INCLUDED VCSH IN THE TAF
FORECASTS.
LATER TONIGHT AND EARLY FRIDAY MORNING...MVFR/IFR FOG/STRATUS
POSSIBLE AT KGFL/KPSF...BUT NOT AS LIKELY AS THE PAST FEW NIGHTS
SINCE THE REGION WILL BE IN A DRIER AIRMASS AND THERE COULD BE A
LIGHT NORTHEASTERLY FLOW THROUGH THE NIGHT. NO FOG FORECAST FOR
KALB/KPOU. AFTER 14Z FRIDAY...ALL TAF WILL BE VFR ONCE AGAIN.
NORTHERLY WINDS AT 4 TO 8 KTS THIS AFTERNOON...WILL SHIFT TO
NORTHEASTERLY TONIGHT. THE WINDS COULD BECOME LIGHT AND VARIABLE
OR CALM LATE TONIGHT. NORTHEAST TO EAST WINDS ON FRIDAY AT 5 TO 10
KTS.
OUTLOOK...
FRI AFTN-LABOR DAY: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
OUR RECENT DRY WEATHER...AND MORE EXPECTED IN THE FORECAST...
CONTINUES TO BE MONITORED. HOWEVER...LOW LEVEL MOISTURE REMAINS
ELEVATED AND WITH THE APPROACH OF A WEAK COLD FRONT COULD TOUCH
OFF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATER THIS
MORNING INTO THE AFTERNOON HOURS. MOST OF THIS ACTIVITY SHOULD
DISSIPATE FOR THE REGION TONIGHT BUT A SHOWER OR TWO MAY LINGER
SOUTH OF I90 INTO FRIDAY.
THE RH VALUES WILL FALL TO 45-60 PERCENT THIS AFTERNOON. AN
EXCELLENT RECOVERY IS LIKELY FRIDAY MORNING WITH MAXIMUM RH VALUES
ONCE AGAIN OF 90 TO 100 PERCENT.
THE WINDS WILL BE LIGHT AND VARIABLE IN DIRECTION THIS MORNING.
THE WINDS WILL THEN SHIFT TO THE NORTHWEST TO NORTH AT 5-15 MPH
THIS AFTERNOON...AND THEN WILL BECOME NORTH TO NORTHEAST AT 5 TO
10 MPH BY THIS EVENING.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS ENDING LABOR DAY.
ISOLATED TO SCATTERED SHOWERS AND OR THUNDERSTORMS WILL BE
POSSIBLE TODAY...AS A BACKDOOR COLD FRONT MOVES SOUTHWARD ACROSS
THE REGION....OTHERWISE IT WILL BE DRY THROUGH THE PERIOD.
RAINFALL AMOUNTS MAY RANGE FROM A TENTH TO QUARTER INCH WITH
LOCALLY HIGHER AMOUNTS FROM ANY THUNDERSTORMS.
ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE
HOLIDAY WEEKEND...AS HIGH PRESSURE DOMINATES. RIVER FLOWS WILL
REMAIN BELOW NORMAL FOR EARLY SEPTEMBER.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...BGM/WASULA
NEAR TERM...GJM/BGM/WASULA
SHORT TERM...BGM/WASULA
LONG TERM...KL/JPV
AVIATION...GJM
FIRE WEATHER...BGM/WASULA
HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Sep 3, 3:06 AM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
406 AM EDT THU SEP 3 2015
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
406 AM EDT THU SEP 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED...MAINLY NON SEVERE THUNDERSTORMS ARE
POSSIBLE TODAY...AS A WEAK COLD FRONT SETTLES SOUTHWARD ACROSS
THE REGION. THUNDERSTORMS WILL TRACK MAINLY TO THE SOUTH AROUND 10
MPH.
OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 3, 1:39 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
239 PM EDT THU SEP 3 2015
NYZ039-041-082-031915-
NORTHERN FULTON-NORTHERN SARATOGA-SOUTHERN FULTON-
239 PM EDT THU SEP 3 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SARATOGA AND
SOUTHEASTERN FULTON COUNTIES...
AT 238 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTHAMPTON BEACH
PUBLIC CAMPGROUND...OR 12 MILES NORTHEAST OF GLOVERSVILLE...MOVING
SOUTH AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BROADALBIN...EDINBURG...NORTHVILLE...MAYFIELD...CRANBERRY CREEK...
NORTHAMPTON BEACH PUBLIC CAMPGROUND...FAIRCHILDS CORNERS...
MUNSONVILLE...BEATTY CORNERS...FAYVILLE...FOX HILL...GLENWILD...FISH
HOUSE...STEVER MILL...NORTH BROADALBIN...BATCHELLERVILLE...DENNIES
HOLLOW...STEELE CORNERS...CARPENTERS CORNERS AND BENEDICT.
LAT...LON 4325 7405 4316 7397 4310 7406 4312 7412
4307 7411 4299 7423 4320 7429
TIME...MOT...LOC 1838Z 345DEG 13KT 4316 7415
NASSpecial weather statement, Sep 3, 1:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
256 PM EDT THU SEP 3 2015
NYZ038>040-047-032000-
MONTGOMERY-SOUTHERN FULTON-SCHOHARIE-SOUTHERN HERKIMER-
256 PM EDT THU SEP 3 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MONTGOMERY...
NORTHWESTERN SCHOHARIE...SOUTHEASTERN HERKIMER AND SOUTHWESTERN
FULTON COUNTIES...
AT 256 PM EDT...A STRONG THUNDERSTORM WAS OVER ST. JOHNSVILLE...OR 9
MILES EAST OF LITTLE FALLS...MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CANAJOHARIE...FORT PLAIN...ST. JOHNSVILLE...EPHRATAH...SHARON
SPRINGS...AMES...CARLISLE...OPPENHEIM...SHARON...PALATINE BRIDGE...
NELLISTON...FICAL CORNERS...RIPPLE CORNERS...KILMARTIN CORNERS...
STONE ARABIA...MCKINLEY...HALLSVILLE...MANHEIM CENTER...FLAT CREEK
AND EAST CREEK.
LAT...LON 4307 7481 4309 7462 4306 7456 4276 7443
4273 7466 4279 7467 4283 7465 4288 7480
TIME...MOT...LOC 1856Z 350DEG 11KT 4301 7468
NASHail, Saratoga
- When
- September 3, 2:00 PM EST to 2:05 PM EST
- Where
- Saratoga County, 1.38 mi N of Clifton Park Center
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.870, -73.820
Nickel size hail was reported during a thunderstorm on Route 146 in Clifton Park.
Hail, Saratoga
- When
- September 3, 2:15 PM EST
- Where
- Saratoga County, 1.88 mi SSW of Clifton Park
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 42.854, -73.780
Nickel size hail was reported in Clifton Park during a thunderstorm.
Thunderstorm Wind, Albany
- When
- September 3, 2:35 PM EST
- Where
- Albany County, 0.85 mi NNE of Shakers
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.741, -73.812
Trees were downed at the historic Shaker Cemetery near Ann Lee Pond behind the Albany International Airport off Watervliet Shaker Road in Colonie. Some of the downed trees damaged at least eight gravestones at the cemetery. A tree also fell on a car, but no injuries were reported.
Thunderstorm Wind, Albany
- When
- September 3, 2:35 PM EST
- Where
- Albany County, 0.72 mi SSE of Stanford Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.760, -73.825
Trees were downed on British-American Boulevard in Latham due to thunderstorm winds. One of the downed trees damaged a parked car.
Thunderstorm Wind, Albany
- When
- September 3, 2:35 PM EST
- Where
- Albany County, 0.62 mi N of Shakers
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.739, -73.821
A tree was downed on Watervliet-Shaker Road in Latham due to thunderstorm winds.
Thunderstorm Wind, Albany
- When
- September 3, 2:36 PM EST
- Where
- Albany County, 0.53 mi SSW of Shakers
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.724, -73.826
Trees were reported down on Peter Drive in Colonie due to thunderstorm winds.
Thunderstorm Wind, Albany
- When
- September 3, 2:36 PM EST
- Where
- Albany County, 0.75 mi SSW of West Albany
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.710, -73.805
A large tree was reported down on Sand Creek Road in Colonie due to thunderstorm winds.
Thunderstorm Wind, Albany
- When
- September 3, 2:36 PM EST
- Where
- Albany County, 0.89 mi NNE of Roessleville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.712, -73.816
A tree was downed due to thunderstorm winds at the Colonie Center Shopping Mall of Wolf Road in Albany. The tree blocked the left turn lane of the roadway.
Thunderstorm Wind, Albany
- When
- September 3, 2:36 PM EST
- Where
- Albany County, 0.8 mi SW of West Albany
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.711, -73.811
An iron fence was damaged due to a tree downed by thunderstorm winds between the Towers of Colonie apartment complex and the Colonie Center Mall.
Hail, Albany
- When
- September 3, 2:37 PM EST
- Where
- Albany County, 0.51 mi E of Mohawk View
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.780, -73.790
Quarter size hail was reported during a thunderstorm in Latham.
Thunderstorm Wind, Albany
- When
- September 3, 2:37 PM EST
- Where
- Albany County, 0.85 mi NE of Roessleville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.710, -73.810
A giant tree downed by thunderstorm winds knocked down a fence to the tennis court at Colonie High School.
Thunderstorm Wind, Albany
- When
- September 3, 2:38 PM EST
- Where
- Albany County, 0.47 mi ENE of Roessleville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.701, -73.811
A tree was down and on a house on Ahl Avenue in Colonie due to thunderstorm winds.
Thunderstorm Wind, Albany
- When
- September 3, 2:38 PM EST
- Where
- Albany County, 0.19 mi ESE of Roessleville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.699, -73.817
A tree was down and on a house on Van Buren Avenue in Colonie due to thunderstorm winds.
Hail, Albany
- When
- September 3, 2:40 PM EST
- Where
- Albany County, 1.62 mi ESE of Roessleville
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 42.691, -73.790
Dime to nickel size hail was reported during a thunderstorm in Colonie.
Thunderstorm Wind, Albany
- When
- September 3, 2:40 PM EST
- Where
- Albany County, 0.29 mi NE of Roessleville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.703, -73.816
Two trees were downed at the corner of Fuller Road and Central Avenue in Colonie due to thunderstorm winds.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, September 3 to 8, 20152 deaths · 1 event
- Hail and Damaging Winds in Georgia, September 3, 2015$2.3 million · 1.75 in hail · 5 events
- Flash Flooding and Hail in South Carolina, September 3 to 5, 2015$68,000 · 1.25 in hail · 17 events
- Hail and Damaging Winds in Michigan, September 3, 2015$30,000 · 56 kt wind · 12 events
- Hail and Damaging Winds in Ohio, September 3, 2015$17,000 · 1 in hail · 8 events
- Damaging Winds and Lightning Strike in Florida, September 3 to 5, 2015$8,000 · 50 kt wind · 5 events
- Flooding and Damaging Wind in Ohio, September 3, 201552 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 3, 20152 events
- Flash Flood and Damaging Wind in Arizona, September 3, 2015$500 · 50 kt wind · 2 events
- Hail in Wisconsin, September 3, 20151 in hail · 2 events
- Heavy Rain in Washington, September 3, 2015$10,000 · 1 event
- Damaging Wind in New Hampshire, September 3, 201550 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593176, 593177, 593198, 593201, 593203, 593180, 593192, 593205, 593209, 593178, 593200, 593193, 593196, 593179, 593195.